Asploro Journal of Biomedical and Clinical Case Reports
Article Type: Case Report
Asp Biomed Clin Case Rep. 2023 Jun 05;6(2):106-108
Kenza Tahri Joutei Hassani1*, Zakia Douhi1, Souad Choukri1, Hanane Baybay1, Sara Elloudi1, Meryem Soughi1, Fatima Zahra Mernissi1
1Department of Dermatology, University Hospital Hassan II, Fes, Morocco
Corresponding Author: Kenza Tahri Joutei Hassani
Address: Department of Dermatology, University Hospital Hassan II, Fes, Morocco.
Received date: 19 April 2023; Accepted date: 29 May 2023; Published date: 05 June 2023
Citation: Joutei Hassani KT, Douhi Z, Choukri S, Baybay H, Elloudi S, Soughi M, Mernissi FZ. Allergic Contact Dermatitis Caused by Azithromycin Eye Drops: A Diagnosis to Watch Out for!. Asp Biomed Clin Case Rep. 2023 Jun 05;6(2):106-108.
Copyright © 2023 Joutei Hassani KT, Douhi Z, Choukri S, Baybay H, Elloudi S, Soughi M, Mernissi FZ. This is an open-access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium provided the original work is properly cited.
Keywords: Drug Hypersensitivity, Macrolide Antibiotic, Topical Azithromycin
Azithromycin 1.5% ophthalmic solution is a viable and well-tolerated treatment option for bacterial conjunctivitis and blepharitis, offering the advantage of a shorter treatment duration compared to other topical antibiotics. While acute-type allergic reactions to topical azithromycin eye drops may be rare, it is important for ophthalmologists to be aware of this possibility and to inform patients about the potential occurrence of such reactions. We present three cases of unusual acute-type allergic reactions to topical azithromycin eye drops. These reactions manifested as epiphora, eyelid edema, pruritus, and hyperemia.